advertisement
Question
Posted by: Brenda | 2005/06/30

Pur Bloka causing cough

Hi - I was presc ribed Purbloka 2 x 40mmg daily for mild hypertension. I also had an increased heart rate. I felt great on the Purbloka but developed an annoying cough - like a tickle in my throat. A friend said it was the Purbloka and I have reduced slowly to 10mm daily. However, although my blood pressure seems fine, my heart is racing again. Very difficult to get to sleep with the pounding. Never seems to drop below 90 and sometimes reaches 113. What should do?
Thank you
Brenda

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Dear Brenda,

Cough is not a recognized side effect of beta-blockers, the category of medication you are on. This occurs mainly with the ACE inhibitor group of antihypertensives. If your cough has disappeared, and you are still taking the Purbloka, then you have proved it is not due to the Purbloka. (You could have developed a mild throat problem which has since cleared.) Going back to your prescribed dose will help your pulse and BP and may not cause the cough to return. If it does, then you clearly need to discuss this with your doctor. If it doesn’t, then the point is proved, and your problem will be treated.

If your heart is racing, then your dose now is too low to be clinically effective, and you may well find your BP going up again as well. If you rate stays up, you will place unnecessary strain on your heart, and you may also be at risk of developing an irregular rhythm later on.

In general, it is risky to alter treatment regimes unless directed to do so by your doctor. In your case, you have dropped to 1/8th of your daily dose, and your heart rate is clearly not normal. Please see your doctor to have your pulse and BP checked again, and to discuss alternative treatment if you are unhappy about resuming the beta-blocker. There are many other drugs available, though the beta-blocker is a good one for slowing down heart rate.

Good luck.
HeartDoc.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Ladybird | 2006/05/20

I've always had really low bp, ( as much as 96/80) for most of my 68 years. But within the past year or so, this has changed. My bp swings up and down through the day, sometimes up to 150/75, then back to 105/60. Also, I've had spells of tachcardia throughout my life, but now it goes on for about half of every day. Do I have to be concerned? Thankyou.

Reply to Ladybird
Posted by: Carol | 2006/02/23

I have been prescribed Purbloka for anxiety as I experience heart palpitations. I take one tablet per day - in the evening. I did undergo and ECG and all was fine. However, I find that the palpitations are worst after a shower! Why is that? I am also experience lower back pain and excessive sweating... are these side effects of the drug at all?

Reply to Carol
Posted by: rita | 2005/11/26

GP has perscribed pur-bloka 40 mg in evening and half in morning and half lunchtime for "extra heatbeat"
been taking this for about 2 weeks, but now seems to have a very upset tummy, swollen feeling over abdomen and weight gain. Waht can I do?

Reply to rita

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement